Periodica Mathematica Hungarica

, Volume 19, Issue 2, pp 155–167 | Cite as

Grüss' inequality for positive linear functionals

  • D. Andrica
  • C. Badea
Article

AMS (MOS) subject classifications (1980)

Primary 39C05 Secondary 26D15 

Key words and phrases

Positive linear functionals Grüss' inequality Schweitzer's inequality 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    D. Andrica, On a maximum problem,Proc. Colloq. Approx. and Optimization (Cluj Napoca, October 1984), Babeş—Bolyai University, Cluj-Napoca; 173–178.Google Scholar
  2. [2]
    D. Andrica andC. Badea, Inverse of Chebyshev's inequality,Seminar on Optimization Theory (Babeş—Bolyai University, Cluj-Napoca), Report 5 (1985), 107–114.Google Scholar
  3. [3]
    D. Andrica andI. Raşa, Nets inM +1(X) and mean-value theorems,Seminar on Math. Analysis (Babeş—Bolyai University, Cluj-Napoca), Preprint 7 (1985), 7–12.Google Scholar
  4. [4]
    P. R. Beesack andJ. E. Pečarić, On Jessen's inequality for convex functions,J. Math. Anal. Appl. 110 (1985), 536–552.MR 87a: 26019Google Scholar
  5. [5]
    M. Biernacki, H. Pidek andC. Ryll-Nardzewski, Sur une inégalité entre des intégrales définies,Ann. Univ. M. Curie Skłodowska Sect. A 4 (1950), 1–4.MR 13, 118Google Scholar
  6. [6]
    H. Burkill andL. Mirsky, Comment on Chebyshev's inequality,Period. Math. Hungar. 6 (1975), 3–16.MR 51: 5870Google Scholar
  7. [7]
    D. E. Daykin, Chebyshev's inequalities for functions monotone in the mean,Period. Math. Hungar. 14 (1983), 43–47.MR 84i: 26019Google Scholar
  8. [8]
    G. Grüss, Über das Maximum des absoluten Betrages von\((1/(b - a))\int\limits_a^b {f(x)g(x)dx - (1/(b - a)^2 )} \int\limits_a^b {f(x)dx\int\limits_a^b {g(x)dx} ,} \),Math. Z. 39 (1935), 215–226.Zbl 10, 16Google Scholar
  9. [9]
    P. Henrici, Two remarks on the Kantorovich inequality,Amer. Math. Monthly 68 (1961), 904–906.MR 25: 91Google Scholar
  10. [10]
    J. Karamata, Inégalités relatives aux quotients et à la difference de∫ fg et∫ f ∫ g, Acad. Serbe Sci. Publ. Inst. Math. 2 (1948), 131–145.MR 10, 435Google Scholar
  11. [11]
    A. Lupaş, A remark on the Schweitzer and Kantorovich inequalities,Univ. Beograd Publ. Elektrotehn. Fak. Ser. Mat. Fiz. No. 381–409 (1972), 13–15.MR 49: 5278Google Scholar
  12. [12]
    A. Lupaş, On two inequalities of Karamata,Univ. Beograd Publ. Elektrotehn. Fak. Ser. Mat. Fiz. No. 602–633 (1978), 119–123.MR 81i: 26017Google Scholar
  13. [13]
    D. S. Mitrinović (in cooperation withP. M. Vasić),Analytic inequalities, Springer, New York, 1970.MR 43: 448Google Scholar
  14. [14]
    A. M. Ostrowski, On an integral inequality,Aequationes Math. 4 (1970), 358–373.MR 42: 3238Google Scholar
  15. [15]
    J. E. Pečarić, On an inequality of T. Popoviciu, I–II,Bul. Ştiinţ. Tehn. Inst. Politehn. “T. Vuia” (Timişoara) Ser. Mat. Fiz. 24 (38) (1979), 9–15, 44–46.MR 82m: 26020Google Scholar
  16. [16]
    J. E. Pečarić, On some inequalities analogous to Grüss' inequality,Mat. Vesnik 4 (17) (32) (1980), 197–202.MR 82e: 26018Google Scholar
  17. [17]
    J. E. Pečarić, Generalization of some results of H. Burkill and L. Mirsky and some related results,Period. Math. Hungar. 15 (1984), 241–247.MR 86a: 26028Google Scholar
  18. [18]
    J. E. Pečarić andP. R. Beesack, On Jessen's inequality for convex functions, II,J. Math. Anal. Appl. 118 (1986), 125–144.MR 87j: 26030Google Scholar
  19. [19]
    J. E. Pečarić, R. J. Janić andP. R. Beesack, Note on multidimensional generalization of Čebyšev's inequality,Univ. Beograd Publ. Elektrotehn. Fak. Ser. Mat. Fiz. No. 735–762 (1982), 15–18.MR 86a: 26029Google Scholar
  20. [20]
    G. Pólya andG. Szegő,Aufgaben und Lehrsätze aus der Analysis, I, Springer, Berlin, 1925.Google Scholar
  21. [21]
    A. W. Roberts andD. E. Varberg,Convex functions, Academic Press, New York, 1973.MR 56: 1201Google Scholar
  22. [22]
    P. Schweitzer, Egy egyenlőtlenség az aritmetikai középértékről (An inequality concerning the arithmetic mean),Math. Phys. Lapok 23 (1914), 256–261. (In Hungarian)Google Scholar
  23. [23]
    P. M. Vasić andR. Ž. Đorđevic, Čebyšev inequality for convex sets,Univ. Beograd Publ. Elektrotehn. Fak. Ser. Math. Fiz. No. 412–460 (1973), 17–20.MR 49: 5279Google Scholar
  24. [24]
    P. M. Vasić andJ. E. Pečarić, Comments on Čebyšev inequality,Period. Math. Hungar. 13 (1982), 247–251.MR 84f: 26025Google Scholar
  25. [25]
    P. M. Vasić andJ. E. Pečarić, The Čebyšev inequality as a function of the index set,Univ. Beograd Publ. Elektrotehn. Fak. Ser. Mat. Fiz. No. 716–734 (1981), 91–94.MR 83d: 26010Google Scholar

Copyright information

© Akadémiai Kiadó 1988

Authors and Affiliations

  • D. Andrica
    • 1
  • C. Badea
    • 2
  1. 1.Facultatea de MatematicăUniversitatea Babeş—BolyaiCluj-NapocaRomania
  2. 2.Catedră de MatematicăUniversitatea din CraiovaCraiovaRomania

Personalised recommendations